The Open UniversitySkip to content

A Note on shelling

Baake, Michael and Grimm, Uwe (2003). A Note on shelling. Discrete and Computational Geometry, 30(4) pp. 573–589.

Full text available as:
PDF (Not Set) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (340Kb)
DOI (Digital Object Identifier) Link:
Google Scholar: Look up in Google Scholar


The radial distribution function is a characteristic geometric quantity of a point set in Euclidean space that reflects itself in the corresponding diffraction spectrum and related objects of physical interest. The underlying combinatorial and algebraic structure is well understood for crystals, but less so for non-periodic arrangements such as mathematical quasicrystals or model sets. In this note, we summarise several aspects of central versus
averaged shelling, illustrate the difference with explicit examples, and discuss the obstacles that emerge with aperiodic order.

Item Type: Journal Article
ISSN: 1432-0444
Extra Information: The original publication is available at
Preprint version math.MG/0203025 available at
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 5834
Depositing User: Users 13 not found.
Date Deposited: 09 Nov 2006
Last Modified: 05 Dec 2010 05:58
Share this page:


Scopus Citations

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340